Texas, 2008Wildfire in Texas, January 10, 2008
January 10, 2008 · NWS CRP · 1 event in 1 county or zone
The Rosita Cut-Off fire started from power lines. The wildfire burned 1000 acres off Hwy 44, 10 miles south of FM 3196.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Rosita Cut-Off fire started from power lines. The wildfire burned 1000 acres off Hwy 44, 10 miles south of FM 3196. (N 27 41.66, W 98 23.07) 4 homes were threatened and saved. The Freer and San Diego Fire Departments responded, along with the Texas Forest Service.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 10, 2:54 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Jan 10, 2:54 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
254 PM CST THU JAN 10 2008
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...THE FAST PROGESSIVE
JANUARY FLOW WL CONTINUE THROUGH THE FCST PD. THIS WL MEAN THAT
OUR DRY AND COOL POST-FNTL AIRMASS WL ONCE AGAIN BE QUICKLY
MODIFIED BY RAPIDLY DEVELOPING RETURN FLOW. IN PARTICULAR...CLEARING
SKIES AND DRIER CONDITIONS ARE EXPECTED TNT BEHIND TDAS PACIFIC
COLD FNT. THE SFC ANTICYCLONE WL QUICKLY MOVE EWD ON FRI AND ALLOW
RETURN FLOW TO RAPIDLY DEVELOP BY EARLY AFTN. RETURN FLOW AND THE
SUBSEQUENT MOISTENING TREND IN THE BOUNDARY LYR WL CONTINUE FRI
NIGH. EXPECT STRATUS AND FOG TO BE THE RESULT MAINLY AFTER
MIDNIGHT TMW NIGHT. GENERALLY STAYED 1-3 DEGS BELOW THE GFS MOS
TEMPS THROUGH THE FCST PD.
&&
.LONG TERM (SATURDAY THROUGH THURSDAY)...A PROGRESSIVE PATTERN WILL
CONTINUE THROUGH THE EXTENDED PERIOD WITH A SERIES OF LONG AND SHORT
WAVES TRACKING S TO SE ACROSS THE WESTERN U.S. AND A RIDGE REMAINING
ANCHORED ACROSS THE PAC. THESE UPPER DISTURBANCES WILL BRING A COLD
FRONT THROUGH S TX ON SAT. MOISTURE AHD OF THE FRONT WILL BE LIMITED
WITH THE BEST CHC OF PRECIP DVLPG ACROSS THE WATERS WHERE BETTER LOW
LEVEL CONVERGENCE AND DEEPER MOISTURE AND INSTABILITY WILL
RESIDE...HOWEVER ONLY ISOL SHOWERS ARE EXPECTED AS MOISTURE WILL
STILL BE FAIRLY LIMITED OVR THE WATER AS WELL. A MODERATE TO STRONG
OFFSHORE FLOW IS EXPECTED OVR THE WATERS BY SAT NIGHT...WITH PRECIP
ENDING. THE FLOW RELAXES BY SUN AND BECOMES SOMEWHAT ONSHORE. BUT BY
MONDAY THE FLOW IS VERY LIGHT AND VRB AS WEAK HIGH PRESSURE SETTLES
ACROSS THE AREA. CONFIDENCE IN THE MODEL SOLNS DIMINISHES RAPIDLY
FOR NEXT WEEKS FCST DUE TO RUN TO RUN INCONSISTENCY AND DIVERGENCE
BETWEEN THE MODEL SOLNS. FOR NOW AM LEANING TOWARD THE GFS
SOLN...WENT WITH THE FLOW BECOMING RE-ESTABLISHED ON TUE. THE FLOW
IS PROGD TO STRENGTHEN AND TAP INTO SOME DEEPER MOISTURE LEADING TO
ISOL SHRAS TUE NITE/WED NITE MAINLY OVR THE WATERS. AS FOR MAX AND
MIN TEMPS...DID NOT MAKE ANY MAJOR CHANGES TO ONGOING FCST AS NONE
OF THE MODELS ARE SHOWING ANY SIGNIFICANT CAA THRU MID WEEK.
&&
.AVIATION...VFR CONDITIONS WL PERSIST THROUGH FRI EVENING. BETWEEN
06Z AND 12Z SAT...MVFR/IFR CONDITIONS WL RAPIDLY DEVELOP AS GULF
MOISTURE QUICKLY MOVES INTO THE RGN.
&&
.MARINE...MARGINAL SCA CONDITIONS ARE EXPECTED OVER THE OFFSHORE
WATERS TNT AS THE HIGH BEHIND THE DEPARTING FNT SURGES EVEN
FURTHER SWD. OTHERWISE...OFFSHORE FLOW WL REMAIN BELOW SCA LVLS
ACROSS THE REMAINDER OF THE WATERS TNT. ONSHORE FLOW WL QUICKLY
DEVELOP ON FRI BUT WL REMAIN BELOW SCA LVLS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 48 69 54 73 47 / 0 0 10 10 10
VICTORIA 41 67 47 71 42 / 0 0 10 10 10
LAREDO 46 74 54 72 48 / 0 0 10 10 10
ALICE 45 71 52 74 44 / 0 0 10 10 10
ROCKPORT 50 67 54 71 48 / 0 0 10 10 10
COTULLA 39 73 46 72 40 / 0 0 10 10 10
KINGSVILLE 46 71 52 74 47 / 0 0 10 10 10
NAVY CORPUS 52 67 56 72 52 / 0 0 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 3 AM CST FRIDAY
FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS
20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
20 TO 60 NM.
&&
MB/80...SHORT TERM
TE/81...LONG TERMHazardous weather outlook, Jan 10, 5:28 AM CST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
528 AM CST THU JAN 10 2008
GMZ230-235-250-255-270-275-TXZ229>234-239>247-111130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
528 AM CST THU JAN 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
DRIZZLE AND FOG WILL GENERALLY REDUCE VISIBILITIES TO 1 TO 3 MILES
ACROSS THE COASTAL PLAINS THIS MORNING...HOWEVER SOME PATCHY DENSE
FOG AND SEA FOG WILL REDUCE VISIBILITIES TO 1/4 MILE OR LESS
AT TIMES ACROSS THE NEARSHORE GULF WATERS AND ALONG THE IMMEDIATE
COAST THROUGH MID MORNING.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MJG
Wildfire, Duval
- When
- January 10, 4:51 PM CST to 8:00 PM CST
- Where
- Duval forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
The Rosita Cut-Off fire started from power lines. The wildfire burned 1000 acres off Hwy 44, 10 miles south of FM 3196. (N 27 41.66, W 98 23.07) 4 homes were threatened and saved. The Freer and San Diego Fire Departments responded, along with the Texas Forest Service.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, January 10, 200818 injured · $20 million · EF3 · 60 events
- Tornadoes and Hail in Alabama, January 10 to 11, 20081 injured · $838,000 · EF3 · 19 events
- Tornado and Flash Flooding in Tennessee, January 10, 2008$215,000 · EF2 · 19 events
- Avalanche in Colorado, January 10, 20081 death · 1 event
- Tornado and Flash Flooding in Kentucky, January 10 to 11, 2008$1.1 million · EF1 · 23 events
- Tornado and Hail in Louisiana, January 10, 2008$1.5 million · EF1 · 4 events
- Tornado in Washington, January 10, 2008$525,000 · EF1 · 1 event
- Tornado and Flash Flooding in Mississippi, January 10, 2008$72,000 · EF1 · 15 events
- Flash Flood and Hail in Alabama, January 10, 2008$47,000 · 56 kt wind · 15 events
- Flash Flooding and Hail in Tennessee, January 10, 2008$17,000 · 1 in hail · 12 events
- Damaging Winds in Tennessee, January 10, 20082 injured · $11,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Alabama, January 10, 2008$18,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78777.